How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. S. Attili Your Own Question
Dr. S. Attili
Dr. S. Attili, Dermatologist & Dermatopathologist
Category: Dermatology
Satisfied Customers: 5175
Experience:  MRCP (Dermatology), Int. Board Certification in Dermatopathology
17493159
Type Your Dermatology Question Here...
Dr. S. Attili is online now
A new question is answered every 9 seconds

Doctor. You answered my question earlier and my

Customer Question

Hello Doctor. You answered my question earlier and my daughter was evaluated and diagnosed with alopecia areata by a derm. She had the cortisone shots three weeks ago in the one bald spot at the back of her head and has had regrowth already. My question is that her hair seems to be thinner at the temples, on the side where she parts her hair. There is no noticeable circular pattern like with the spot on her head and her hair has always been thin at the part. I am very nervous about it and could absolutely just seeing something that has always been there. Should I be concerned that this is another spot starting? It has been about 10 weeks since I noticed the first spot. Is there some kind of shampoo she could use to help?
Submitted: 6 months ago.
Category: Dermatology
Expert:  Dr. S. Attili replied 6 months ago.
Hello. Alopecia areata can recur and yes repeated injections may be necessary. Would you like to upload a picture now so that I can re-evaluate?
Customer: replied 6 months ago.
I don't have a picture but there is no circular hair loss patches. Can you get similar results from the steroid cream?
Expert:  Dr. S. Attili replied 6 months ago.
Ok. In the absence of circular patches one cannot be absolutely certain. But alopecia areata can be diffuse. No shampoo's are going to help. I would suggest continuing to use the steroid lotion (I must have suggested clobetasol propionate) once daily on all the areas of hair loss. it should gradually get better. Do not worry. It is unlikely to be anything else, given that she already has alopecia areata. However I would also suggest that she takes a multivitamin syrup with at least 10mg zinc/ day, which does help in general to boost the immune system. Hope that helps.

Related Dermatology Questions